MAUDE Adverse Event Report: ENDOLOGIX AFX2; BIFURCATED STENT GRAFT

ENDOLOGIX AFX2; BIFURCATED STENT GRAFT
Model Number BEA22-80/I20-40
Medical Device Problem Codes Off-Label Use (1494); Deformation Due to Compressive Stress (2889)
Health Effect - Clinical Codes Aneurysm (1708); Clinical Endoleak (4843)
Date of Event 11/05/2025
Type of Reportable Event Serious Injury
Event or Problem Description
The patient was treated for an abdominal aortic aneurysm (aaa) on (b)(6) 2020.The left internal iliac artery (iia) was embolized and a gore excluder (non-endologix) leg was implanted in the left common iliac artery (cia), after which an afx2 bifurcated stent graft, a vela suprarenal and a vela infrarenal were implanted.Approximately five and a half (5.5) years post initial procedure, during a follow-up on an unknown date, it was reported that there was an indeterminate type endoleak and sac enlargement were observed.The physician elected to treat the patient and an additional intervention was performed.After embolizing the right iia, an ovation ix iliac limb was implanted from the right cia to the external iliac artery (eia) via a left approach by crossing over the afx2 bifurcated stent graft with a guidewire.The delivery system was then retrieved without any issues.An ovation ix iliac extension was implanted via a left approach using a 14 fr dryseal (non-endoligix) sheath, overlapping the distal end of the previously placed ovation ix iliac limb by half the graft length.During retrieval of this delivery system, the tip interfered with the afx2 bifurcated stent, causing difficulty with the retraction.The delivery system was eventually retrieved; however, imaging showed damage to the afx2 bifurcated stent.Touch-up was performed on the right leg and on the damaged stent.Final angiogram confirmed no endoleaks, and the procedure was completed.The decision was made to monitor the patient for the damaged afx2 stent.Note: the afx2 system was evaluated using endologix components.The safety and effectiveness of other stent or stent graft devices used in conjunction with the afx2 system have not been established in the investigation results.
 
Additional Manufacturer Narrative
The device involved in this event will not be returned for evaluation as it remains implanted in the patient.Patient medical records are not available.Imaging studies have been received for further evaluation by the clinical specialist.A follow-up report will be submitted upon completion of clinical analysis.H3 other text: device remains implanted.
 
Additional Manufacturer Narrative
The reported incident was investigated in alignment with endologix operating procedures and work instructions.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows that the indeterminate endoleak, aneurysm enlargement, buckled material (endoskeleton at the afx bifurcation) and additional endovascular procedure are unconfirmed.This is not consistent with the reported adverse event/incident.The aneurysm sac increased by 4.2 mm; however, the time frame over which this change occurred is unclear.Growth of less than 5 mm does not meet the standard threshold for defining aneurysm enlargement.A 14 fr dryseal sheath (non-endologix) was used with an ovation iliac extension across an existing afx2 bifurcated stent, which is off-label per the device ifu.This off-label use may have contributed to interference with the afx2 endoskeleton and reported stent buckling; however, this could not conclusively be determined.There was concomitant product use of an ovation left limb at the index procedure with an afx main body.It is unclear if this contributed to the reported event (off label use).Device, user, procedure or anatomy relatedness of complaint could not be determined.Procedure related harms could not be determined.It was reported that the procedure was completed without evidence of endoleak; however, final patient status was not provided.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Corrections: b6: relevant tests and lab data has been updated.G3: awareness date has been updated.H6: investigation type codes: remove code 4118.H6: investigation finding codes: remove code 3233.H6: investigation conclusion codes: remove code 11.

Brand Name
AFX2
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer (Section G)
ENDOLOGIX
2 musick
,
irvine CA 92618
Manufacturer Contact
gary kirchgater
2 musick
,
irvine, CA 92618
8009832284
MDR Report Key23706892
Report Number3011063223-2025-00181
Device Sequence Number10720240
Product Code MIH
UDI-Device Identifier00818009014955
UDI-Public(01)00818009014955(17)200919
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 11/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/19/2020
Device Model NumberBEA22-80/I20-40
Device Lot Number1988437007
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/11/2025
Supplement Date Received by Manufacturer12/09/2025
Initial Report FDA Received Date12/03/2025
Supplement Report FDA Received Date12/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/10/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
COILS (NON-ENDOLOGIX).; EXCLUDER (NON-ENDOLOGIX).; VELA INFRARENAL, LOT # 2276975003.; VELA SUPRARENAL, LOT # 2238153010.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale